Alert archive / Missouri / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 200, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jun 12, 2002, 10:19 PM CDT for Jasper County, Newton County, Missouri. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 12, 2002, 10:19 PM CDT (03:19 UTC)
- Expired
- Jun 12, 2002, 11:15 PM CDT
- In force
- 56 min
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
Counties Jasper County, MO, Newton County, MO
The radar
The Springfield radar (KSGF), 88 km from the middle of the area, began a volume at 03:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 3.3 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- -276 J/kg
- Mixed-layer LCL
- 1854 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KSGF 130319 SVRSGF MOC097-145-130415- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 1019 PM CDT WED JUN 12 2002 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN NEWTON COUNTY IN SOUTHWEST MISSOURI SOUTHERN JASPER COUNTY IN SOUTHWEST MISSOURI * UNTIL 1115 PM CDT * AT 1014 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HAIL TO THE SIZE OF NICKELS...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR DUQUESNE...OR NEAR JOPLIN...AND MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CARTHAGE BY 1030 PM CDT. DIAMOND BY 1035 PM CDT. SARCOXIE BY 1055 PM CDT. THE TOWNS OF DENNIS ACRES...SHOAL CREEK ESTATES...OAKLAND PARK... CLIFF VILLAGE AND REDINGS MILL ARE ALSO IN THE PATH OF THIS STORM. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3722 9455 3692 9458 3694 9410 3719 9411 FOSTER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 3:35 PM CDT, 6 hours 44 minutes earlier.
Area forecast discussion, Jun 12, 3:35 PM CDT, 6 hours 44 minutes before
AREA FORECAST DISCUSSION...CORRECTION NATIONAL WEATHER SERVICE SPRINGFIELD MO 335 PM CDT WED JUN 12 2002 WENT AHEAD AND ISSUED FLOOD WATCH FOR ALL OF THE FORECAST AREA THROUGH NOON THURSDAY. STILL A LITTLE TOO MUCH UNCERTAINTY NOW TO TRY PINNING DOWN TRACK OF MCS ACTIVITY TONIGHT. UPDATED ZONES WILL BE OUT SHORTLY. (PREVIOUS DISCUSSION ATTACHED) MAIN FORECAST ISSUES ARE HEAVY RAIN AND SEVERE POTENTIAL FOR TONIGHT...AND WHETHER OR NOT TO EXTEND AREAL COVERAGE OF FLOOD WATCH FOR TONIGHT. LATEST RADAR SHOWS NORTHERN PORTION OF SECONDARY MCS OVER SOUTHWEST COUNTIES THIS AFTERNOON. ALSO SEE A FEW STORMS POPPING UP ALONG OUR WESTERN BORDER AND OVER SOUTH CENTRAL MO. MORNING CONVECTION HAS LAID OUT SEVERAL OUTFLOW BOUNDARIES. THE MOST OBVIOUS ONE EXTENDS ACROS NORTHEAST OK TO WEST CENTRAL AR. OTHER MORE SUBTLE BOUNDARIES EXTEND BETWEEN OSAGE BEACH AND FORT WOOD...AND OVER SOUTHEAST KS. DEWPOINT TEMPERATURES ARE IN THE LOWER TO MIDDLE 70S WITH A FEW MID TO UPPER 60S IN RAIN COOLED AIR NEAR JOPLIN. MAIN UPPER LEVEL SUPPORT FOR CURRENT MCS IS EXITING EASTERN COUNTIES AT THIS TIME. AT LEAST FOR THE REST OF THE AFTERNOON AND INTO EARLY EVENING...EXPECT SCATTERED STORMS WITH HEAVY RAINFALL TO FIRE UP JUST ABOUT ANYWHERE IN THE FORECAST AREA...AS BREAKS IN CLOUDS...ESPECIALLY OVER EASTERN SECTIONS...HAVE AIDED DESTABILIZATION...AND PRECIPITABLE WATER VALUES REMAIN OVER 1.7 INCHES. POTENTIAL FOR HEAVY RAIN CONTINUES TONIGHT WITH AN MCS OR TWO DEVELOPING SOMEWHERE IN THE CENTRAL PLAINS THIS EVENING AND MOVING EAST AROUND UPPER RIDGE. BASED ON LATEST SATELLITE TRENDS AND MODEL DATA...THERE COULD BE TWO COMPLEXES AFFECTING THE AREA TONIGHT. ONE WHICH WILL DEVELOP OVER NORTHERN KS/SOUTHERN NE AND CLIP CENTRAL MO...AND ANOTHER DEVELOPING OVER SOUTHWEST KS/NORTHERN OK AND MOVING OVER ALREADY SATURATED SOUTH/WEST EDGE OF THE CWA. ALREADY HAVE A FLOOD WATCH GOING FOR THE WESTERN TWO TIER OF COUNTIES AND MAY SPREAD WATCH EASTWARD ACROSS THE REST OF THE FORECAST AREA FOR TONIGHT AND THURSDAY MORNING. SURFACE FRONT STILL HUNG UP OVER NORTHWEST MO/SOUTHEAST NE WILL MOVE ACROSS OUR AREA TOMORROW...WITH COOLER AN DRIER CONDITIONS THROUGH SATURDAY. WENT AHEAD AND PUT POPS IN FOR SUNDAY AND MONDAY. OVERALL TREND HAS BEEN TO SHIFT UPPER TROUGH WESTWARD...PUTTING OUR AREA UNDER MORE CYCLONIC FLOW. AVN ALSO HINTS AT POSSIBLE DUAL JET STRUCTURE FAVORABLE FOR GOOD LIFT OVER THE AREA. ONLY QUESTION WILL BE WHETHER OR NOT ENOUGH MOISTURE MAKES IT BACK THIS FAR NORTH. FCSTID = 17/MMT .SGF... MO...FLOOD WATCH NOON THURSDAY FOR ZONES MOZ055>058...MOZ066>071...MOZ077>083...MOZ088>098...MOZ101>106. KS...FLOOD WATCH NOON THURSDAY FOR ZONES KSZ073...KSZ097...KSZ101.
In the hours before
Local storm report, Jun 12, 9:53 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
953 PM CDT WED JUN 12 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0948 PM COLUMBUS KS WIND DAMAGE
06/12/02 CHEROKEE TREES DOWN IN TOWN.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, Jun 12, 10:16 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1016 PM CDT WED JUN 12 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1013 PM CARL JCT MO 60 MPH TSTM GUST
06/12/02 JASPER POWERLINES DOWN.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 10:07 PM CDT | Flash Flood Warning | SGF | Jasper | 3 hr |
| Jun 12, 10:33 PM CDT | Flash Flood Warning | SGF | Newton | 6 hr |
| Jun 12, 10:57 PM CDT | Severe Thunderstorm Warning | SGF | Barry, McDonald | 63 min |
| Jun 12, 10:58 PM CDT | Flash Flood Warning | SGF | Morgan | 3 hr |
| Jun 13, 6:11 PM CDT | Flash Flood Warning | SGF | Howell, Ozark | 6 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.